Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 528, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 17, 2006, 2:45 AM CDT for Marion County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2006, 2:45 AM CDT (07:45 UTC)
- Expired
- Oct 17, 2006, 3:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 3:05 AM CDT | TSTM WND DMG | Columbia, MS | POWER POLE DOWN BLOCKING HWY 13 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 1:38 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 463 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 170745
SVRJAN
MSC091-170830-
/O.NEW.KJAN.SV.W.0528.061017T0745Z-061017T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
245 AM CDT TUE OCT 17 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
THIS INCLUDES THE CITY OF COLUMBIA
* UNTIL 330 AM CDT
* AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR COLUMBIA...AND MOVING EAST
AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL MARION COUNTY AT 300 AM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3133 9003 3117 8998 3102 8982 3103 8965
3144 8967
$$
MMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 2:17 AM CDT, 28 minutes earlier.
Area forecast discussion, Oct 17, 2:17 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT TUE OCT 17 2006
.DISCUSSION...
UPDATED ZONES TO INCLUDE TOR WATCH 835 FOR EASTERN ZONES WITH SOME
COUNTIES AROUND THE GOLDEN TRIANGLE STILL IN WATCH 834. NEW ZONES
AND GRIDS OUT INCLUDE THIS...AND UPDATES TO POPS AND WEATHER TO
MATCH CURRENT TRENDS.
PER TOR WATCH...SEVERE THREAT CONTINUES IN EASTERN ZONES WHERE
MARGINAL INSTABILITY AND HIGH SHEAR ARE IN COMBINATION. /BB/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 5 AM CDT EARLY THIS MORNING FOR MSZ026-
MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ036-
MSZ037-MSZ038-MSZ039-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-
MSZ047-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-
MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-
MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR MSZ029-MSZ030-
MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-MSZ039-MSZ043-MSZ044-
MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ054-
MSZ055-MSZ056-MSZ057-MSZ058-MSZ061-MSZ062-MSZ063-MSZ064-
MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
LA...NONE.
AR...NONE.
&&
50Hazardous weather outlook, Oct 16, 10:38 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1038 PM CDT MON OCT 16 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 180338- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1038 PM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES WILL BE POSSIBLE ACROSS PORTIONS OF MISSISSIPPI TONIGHT...GENERALLY ALONG AND EAST OF THE NATCHEZ TRACE...INCLUDING A LINE FROM GRENADA TO YAZOO CITY. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM FROM THE WEST HAS RESULTED IN WARM TROPICAL AIR SPREADING ACROSS THE AREA. ALTHOUGH INSTABILITY IS WEAK IN THE TROPICAL AIRMASS...THERE WILL BE JUST ENOUGH TO PRODUCE SEVERE THUNDERSTORMS. VERY STRONG WIND SHEAR WILL CREATE A FAVORABLE ENVIRONMENT FOR STORMS TO BECOME SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES. THE RISK FOR SEVERE WEATHER WILL CONTINUE TO DIMINISH FROM THE WEST. ...FLOODING... A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR MUCH OF THE OUTLOOK AREA ALONG AND EAST OF THE NATCHEZ TRACE. FLASH FLOODING WILL BE POSSIBLE TONIGHT ALONG AND EAST OF THE NATCHEZ TRACE AS A VERY MOIST TROPICAL AIRMASS SURGES NORTH AHEAD OF THE APPROACHING UPPER LEVEL TROUGH. RAINFALL WILL BECOME VERY HEAVY AS A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVE OVER THE AREA. REFER TO THE FLASH FLOOD WATCH FOR MORE DETAIL. ...NON PRECIPITATION... A LAKE WIND ADVISORY REMAINS IN EFFECT TONIGHT FOR THE OUTLOOK AREA FOR SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. THIS WILL BE DUE TO A TIGHT PRESSURE GRADIENT OVER THE REGION FROM A STORM SYSTEM MOVING ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT...OTHERWISE ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT MONDAY OCTOBER 23. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Oct 16, 11:27 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1127 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG WEST 33.20N 89.78W
10/16/2006 HOLMES MS LAW ENFORCEMENT
NUMEROUS TREES DOWN CITYWIDE IN WEST.
0915 PM TSTM WND DMG 2 SE VICKSBURG 32.31N 90.85W
10/16/2006 WARREN MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY
0930 PM FLOOD YAZOO CITY 32.86N 90.41W
10/16/2006 YAZOO MS LAW ENFORCEMENT
NUMEROUS HOUSES FLOODED ALONG WEST 11TH STREET IN YAZOO
CITY. RESIDENCE HAD TO EVACUATE.
1000 PM FLASH FLOOD VICKSBURG 32.33N 90.87W
10/16/2006 WARREN MS TRAINED SPOTTER
MUD SLIDES AND DEBRIS ON NORTH WASHINGTON STREET AS WELL
AS SOME MINOR HOUSE FLOODING REPORTED IN DOWNTOWN
VICKSBURG.
&&
JFAIRLYLocal storm report, Oct 17, 12:47 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1247 AM CDT TUE OCT 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD W CANTON 32.61N 90.03W
10/17/2006 MADISON MS EMERGENCY MNGR
WATER IN HOUSES AND STREETS UNDER WATER IN WESTERN
PORTIONS OF CANTON.
&&
MMELocal storm report, Oct 17, 12:53 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1253 AM CDT TUE OCT 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG TERRY 32.10N 90.30W
10/16/2006 HINDS MS LAW ENFORCEMENT
NUMEROUS TREES DOWNED AROUND THE COUNTY INCLUDING IN THE
CITIES OF TERRY...BYRUM AND RAYMOND.
&&
MMELocal storm report, Oct 17, 1:32 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
132 AM CDT TUE OCT 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
JFAIRLYLocal storm report, Oct 17, 1:36 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
136 AM CDT TUE OCT 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM NON-TSTM WND DMG COLUMBUS 33.51N 88.40W
10/16/2006 LOWNDES MS EMERGENCY MNGR
TREE DOWN ACROSS BLUECUTT ROAD IN COLUMBUS.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 7:27 PM CDT | Tornado Warning | JAN | Holmes | 48 min |
| Oct 16, 7:32 PM CDT | Tornado Warning | JAN | Yazoo | 13 min |
| Oct 16, 8:14 PM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes | 46 min |
| Oct 16, 8:32 PM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Yazoo | 6 hr |
| Oct 16, 8:36 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 39 min |
| Oct 16, 8:41 PM CDT | Tornado Warning | JAN | Montgomery | 34 min |
| Oct 16, 8:57 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 33 min |
| Oct 16, 9:11 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 34 min |
| Oct 16, 9:43 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 32 min |
| Oct 16, 9:53 PM CDT | Tornado Warning | JAN | Adams | 37 min |
| Oct 16, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 50 min |
| Oct 16, 10:02 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 43 min |
| Oct 16, 10:12 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 6 hr |
| Oct 16, 10:30 PM CDT | Tornado Warning | JAN | Adams, Franklin, Jefferson | 45 min |
| Oct 16, 10:37 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 38 min |
| Oct 16, 10:47 PM CDT | Flash Flood Warning | JAN | Attala | 4 hr |
| Oct 16, 10:54 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 51 min |
| Oct 16, 11:01 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 44 min |
| Oct 16, 11:05 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 55 min |
| Oct 16, 11:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 49 min |
| Oct 16, 11:16 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 44 min |
| Oct 16, 11:55 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 35 min |
| Oct 17, 12:00 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Oct 17, 12:40 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 50 min |
| Oct 17, 1:40 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 35 min |
| Oct 17, 3:02 AM CDT | Tornado Warning | JAN | Lamar, Marion | 43 min |
| Oct 17, 3:35 AM CDT | Tornado Warning | JAN | Forrest | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.